MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367341
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device type: jka, fpa.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd vacutainer® push button blood collection set there was a hole in the wingset tubing that is causing blood leakage.There were two occurrences.Material no.367341, batch no.8288579.The following information was provided by the initial reporter: "hole in wingset tubing that is causing blood leakage''.Quoted from clinician: "a nurse on ep 4-7 when drawing blood on one of her patients was unable to obtain the blood due to a miniature hole halfway down the tubing of the needle system.The blood from the patient, instead of going into the tube came out of the hole and caused a blood spill.The nurse tried another 25 g butterfly needle from the same lot and found the same issue.This caused the patient to require repeat venipuncture.".
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: bd received samples from the customer facility for investigation.The samples were tested/evaluated and the customer's indicated failure mode for leakage with the incident lot was not observed as all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for leakage with the incident lot was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that during use of the bd vacutainer® push button blood collection set there was a hole in the wingset tubing that is causing blood leakage.There were two occurrences.Material no.367341.Batch no.8288579.The following information was provided by the initial reporter: "hole in wingset tubing that is causing blood leakage.Quoted from clinician: "a nurse on ep 4-7 when drawing blood on one of her patients was unable to obtain the blood due to a miniature hole halfway down the tubing of the needle system.The blood from the patient, instead of going into the tube came out of the hole and caused a blood spill.The nurse tried another 25g butterfly needle from the same lot and found the same issue.This caused the patient to require repeat venipuncture.".

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key8495772
Report Number1024879-2019-00711
Device Sequence Number2798615
Product Code JKA
UDI-Device Identifier50382903673419
UDI-Public50382903673419
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number367341
Device Lot Number8288579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/19/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;